I suffer MAJOR depression,and want to know,if these 2 meds are safe to take in combination.
Are you using Trazadone as a sleep aide or are you taking it as maintenance like I presume you are with the Zoloft? Nothing I have ever read or have I ever been told that these can not be taken together and I do A LOT of research. As with most of these types of medications that we take, we must use precaution until we know what the effects are on ourselves. Both of these drugs can cause drowsiness... mostly the Zoloft, so when combining medications one may exacerbate the side effects of the other. Case in point - myself - Zoloft made me almost non-functional... really not able to get off the floor. It did stop my panic attacks though!! I don't remember the strength. I hope this was helpful in some way.
I have taken the same combonation of meds in the past. No problem mixing them but I took the Zoloft in the AM and the tarazdone in the PM as it made me more drowsy. Hope this helps. If you dont seen an improvement in 3-4 weeks, you should talk to your DR. and make sure the doses are what you need. Side efects on both of these eased off real early for me also.
Yes sarajean. Perfectly safe. A very common side effect of zoloft is insommnia, all be it temporary. Most people to combat this take thier zoloft in the morning. And the trazodone is taken usually at bedtime because of its sedation qualities and so that in turn helps them get a nights sleep.
Sarajean, the only super negative problem with taking two SSRI's is Serotonin toxicity. Serotonin toxicity can be deadly. As far as hyperactivity with Zoloft is that SSRI may not be what your system needs. You may need an antidepressant that's not adding more Serotonin, to much is the most likely cause of why you feel up, as you say. With trazodone and Zoloft you're getting two Serotonin reuptakes. It's rare a Psychiatrist would risk prescribing two Serotonin SSRI's. He/ she may consider a sleep agent such as Ambien or Restoril for sleep as not to risk Serotonin toxicity. I see you asked your question long ago. Possibly someone can benefit from this information.
I take 200mg of trazodone and 200mg of Zoloft together at bedtime have been doing this for past 6 years. If I even miss one dose I can’t Sleep, I ache All over, I’m irritable. I would Love to not be dependent on medication but I don’t know what to do. It’s safe taking them together as far as I know. I’ve never had any harmful side effects. I just Don’t know who I am Without them anymore.
This is unwise. I have experienced first hand the serotonin syndrome, and it is very unpleasant. Do not mix the medicitaions unless advised by your doctor and they are very aware of the possible consequences.
Only under a qualified doctor's supervision:
"Interactions between your drugs
Applies to: trazodone, Zoloft (sertraline)
Using traZODone together with sertraline can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. You should seek immediate medical attention if you experience these symptoms while taking the medications. Talk to your doctor if you have any questions or concerns.
Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor."
As always, just Google the two drugs together and you should find any warnings and side effects with the combination. The person above who said you can't do them was referring to a "rare but serious" side effect called serotonin syndrome. All drugs have risks, you just have to weigh the risks vs. the benefits. And trust your experience -- if you take Traz with another anti-depressant or anti-anxiety medicine and feel weird or as though something is not right, call your doctor and report the symptoms, and do your own research: read the drug's label (called the "package insert")
This is an old question but I figured I'd input my experience just in case it helps anyone else. I normally take sertraline (generic Zoloft) and amitriptyline, the latter for my fibromyalgia sleep. I build up a tolerance to it after a few months, and swap to trazodone for about a week to let the amitriptyline clear out a bit. I've been cleared to swap without weaning on/off, because both sleep meds are types of antidepressant, and the steady amount of sertraline keeps me from crashing. I take 200mg of sertraline and 150mg of amitriptyline, and 100mg of trazodone when I switch to that, and I've never had any issues at all, but that's me. Obviously check with your doctor and/or psychiatrist and don't just combine these things.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.